Alert archive / North Carolina / Wind Advisories in 2006

Wind Advisory 4, NWS Raleigh, NC

November 21, 200631 counties in North Carolina

NWS Raleigh, NC issued this wind advisory at Nov 21, 2006, 9:12 PM EST for 31 counties in North Carolina. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Nov 21, 2006, 9:12 PM EST (02:12 UTC)
Expired
Nov 22, 2006, 7:00 PM EST
In force
22 hr
Issued by
NWS Raleigh, NC
All 31 counties

Alamance County, NC, Anson County, NC, Chatham County, NC, Cumberland County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.2 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2006-11-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2006-11-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 286 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
534 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
286 m²/s²
0-3 km storm-relative helicity
531 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KRAH 220212
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
912 PM EST TUE NOV 21 2006

...WIND ADVISORY IS IN EFFECT UNTIL 7 PM EST WEDNESDAY...

NCZ007>011-021>028-038>043-073>078-083>086-088-089-221030-
/O.NEW.KRAH.WI.Y.0004.061122T0212Z-061123T0000Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
912 PM EST TUE NOV 21 2006

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST WEDNESDAY. 

THE COMBINATION OF A STRONG LOW PRESSURE SYSTEM JUST OFF THE
SOUTHEAST COAST... AND AN AREA OF HIGH PRESSURE TO OUR
NORTHWEST... WILL CONTINUE TO PRODUCE BLUSTERY NORTHEAST WINDS
OVER CENTRAL NORTH CAROLINA. SUSTAINED WINDS OF 20 TO 30 MPH...
WITH OCCASIONAL GUSTS AS HIGH AS 40 TO 50 MPH... CAN BE EXPECTED
TONIGHT THROUGH WEDNESDAY.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES... AND DRIVERS SHOULD USE EXTRA CAUTION.
ALSO... SHALLOW ROOTED TREES IN THE SATURATED SOILS MAY BE
WEAKENINED OR TOPPLED BY THE STRONG WINDS. 

$$

GIH/PWB
1 follow-up statement
000 
WWUS72 KRAH 220932
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
432 AM EST WED NOV 22 2006

...A WIND ADVISORY CONTINUES IN EFFECT FOR ALL OF CENTRAL NORTH
CAROLINA UNTIL 7 PM EST THIS EVENING...

NCZ007>011-021>028-038>043-073>078-083>086-088-089-221745-
/O.CON.KRAH.WI.Y.0004.000000T0000Z-061123T0000Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
432 AM EST WED NOV 22 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

THE COMBINATION OF A STRONG LOW PRESSURE SYSTEM JUST OFF THE
SOUTHEAST COAST... AND AN AREA OF HIGH PRESSURE TO OUR
NORTHWEST... WILL CONTINUE TO PRODUCE STRONG NORTHEAST WINDS OVER
CENTRAL NORTH CAROLINA. SUSTAINED WINDS OF 20 TO OCCASIONAL 30
MPH... WITH GUSTS AS HIGH AS 47 MPH... CAN BE EXPECTED TODAY.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES... AND DRIVERS SHOULD USE EXTRA CAUTION.
ALSO... SHALLOW ROOTED TREES IN THE WELL SATURATED SOILS MAY BE
WEAKENED OR TOPPLED BY THE STRONG WINDS.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER LOCAL MEDIA
FOR THE LATEST UPDATES.


$$

RA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this wind advisory went out at Nov 21, 8:34 PM EST, 38 minutes earlier.

Area forecast discussion, Nov 21, 8:34 PM EST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
834 PM EST TUE NOV 21 2006

...THIS UPDATE WILL EXPAND THE FLOOD WATCH TO INCLUDE ALL OF CENTRAL
NC THROUGH 700 PM WEDNESDAY... AND ISSUE A WIND ADVISORY FOR ALL
ZONES THROUGH 700 PM WEDNESDAY...

.SYNOPSIS AND SHORT TERM UPDATE...

THE WATER VAPOR IMAGERY INDICATED A STRONG UPPER LOW CENTER
LOCATED JUST OFF THE GA COAST AT 00Z/22 NOVEMBER. THE SURFACE LOW
(1006 MB) WAS ABOUT 100 MILES EAST OF CHS. THERE WAS A STRONG
VORTICITY MAXIMUM SEEN ROTATING TO THE NORTHWEST AROUND THE NE
SIDE OF THE UPPER LOW CENTER... TOWARD THE SC COAST. THERE WAS
ALSO A WELL DEFINED PLUME OF DEEP MOISTURE SURGING ONSHORE ALONG
THE SE NC COAST... WHICH WAS DIRECTED INLAND TOWARD THE TRIANGLE
AND TRIAD AREAS OF THE PIEDMONT.

RADAR HAS BEEN SHOWING BANDED PRECIPITATION WITH EMBEDDED LOW
TOPPED THUNDERSTORMS REALLY FOCUSING FROM THE OFF THE GULF STREAM
NORTHWEST INTO THE JACKSONVILLE/ONSLOW COUNTY REGION... THEN ON
INLAND AND NORTHWESTWARD THROUGH THE KINSTON... GOLDSBORO...
SMITHFIELD... RALEIGH/DURHAM AREAS... THEN ON INTO THE TRIAD
REGION. WHILE THE HEAVIEST RAINFALL WAS OCCURRING VERY NEAR THE
COAST... MODERATE TO OCCASIONALLY HEAVY RAIN WAS OCCURRING WITH
THIS BAND FARTHER INLAND. HOURLY RAINFALL RATES HAVE BEEN IN THE
0.5 TO 0.7 INCH RANGE IN THE WAYNE COUNTY/GOLDSBORO AREA...
DECREASING TO AROUND 0.4 INCH/HOUR RATES OVER JOHNSTON/WAKE
COUNTIES/RALEIGH... AND 0.25 INCH/HOUR OVER GUILFORD
COUNTY/GREENSBORO. AS THIS BAND CONTINUES TO ROTATE NW OVER THE
CENTRAL COASTAL PLAIN INTO THE EASTERN PIEDMONT... AND WESTWARD
THROUGH THE PIEDMONT TRIAD REGION... EXPECT TO SEE SOME FLOODING
PROBLEMS BEGIN BEFORE 1200 AM.

THE 3-6 HOUR FFG VALUES ARE 1.5 TO 2.0 INCH RANGE FOR MUCH OF THE
URBAN CORRIDOR EXTENDING FROM GOLDSBORO TO SMITHFIELD TO RALEIGH
TO BURLINGTON TO GREENSBORO. THE 12 HOUR FFG VALUES ARE IN THE
2.25 TO 2.50 INCH RANGE. GIVEN THE CURRENT RADAR AND SATELLITE
TRENDS... WE SHOULD BEGIN TO SEE SOME URBAN AND SMALL STREAM
FLOODING IN THE NEXT FEW HOURS. IF THESE RAIN BANDS PERSIST AND
TRAIN OVER THE SAME AREAS OVERNIGHT... A MORE SERIOUS FLOOD THREAT
WILL BE POSSIBLE. IN ADDITION... MOST OF CENTRAL NC HAS
EXPERIENCED DOUBLE TO TRIPLE THE NORMAL NOVEMBER 1-22 RAINFALL
BEFORE THIS EVENT BEGAN. THEREFORE... WE WILL EXPAND THE FLOOD WATCH
TO ENCOMPASS OFF OF CENTRAL NC THROUGH WEDNESDAY. STORM TOTAL
RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE LIKELY WITH LOCALLY 5 INCHES
OVER CENTRAL NC... WITH THE HEAVIEST AMOUNTS EXPECTED OVER THE
COASTAL PLAIN INTO THE EASTERN PIEDMONT.

AS FAR AS THE STRONG WIND... THE COASTAL LOW IS EXPECTED TO
INTENSIFY OVERNIGHT AS IT MOVES SLOWLY NNE ALONG THE SC COAST. A
1035 MB SURFACE HIGH CENTERED OVER NEW YORK STATE WILL COMBINE WITH
THE STRENGTHENING LOW TO CONTINUE A TIGHTENING OF THE PRESSURE
GRADIENT OVER CENTRAL NC OVERNIGHT. AS OF MID EVENING... SUSTAINED
WINDS OF 20 TO 30 MPH WITH GUSTS TO BETWEEN 35 AND 41 MPH HAVE BEEN
COMMON. THESE WINDS WILL CONTINUE OVERNIGHT WITH THE POTENTIAL FOR
SLIGHTLY HIGHER GUSTS. THE GSO RAOB INDICATED 45 KNOTS AT 1800 FEET.
DUE TO THE WET SOILS AND EXPECTED STRONG WINDS... WILL ISSUE A WIND
ADVISORY FOR ALL ZONES FOR TONIGHT THROUGH WEDNESDAY.

-PWB
&&

.PREV DISCUSSION...
 (ISSUED 517 PM EST TUE NOV 21 2006)

SHORT TERM /REST OF TONIGHT/...

THE LATEST RADAR TRENDS INDICATE RAIN HAS OVERSPREAD ALL OF
CENTRAL NC... WITH THE LEADING EDGE HAVING REACHED THROUGH FORSYTH
AND DAVIDSON COUNTIES. A LITTLE SLEET AND SNOW MIXED WITH THE RAIN
AT THE PRECIPITATION ONSET EARLIER HAS BEEN ELIMINATED BY THE
STRONG WARMING AT 5K FEET (SEE THE 18Z GSO ROAB) COURTESY OF THE
40 TO 50 KNOT EASTERLY JET OFF THE ATLANTIC. REGARDLESS TEMPS WERE
IN THE UPPER 30S AND LOWER 40S WITH WET BULB TEMPS ABOVE 32.0
PRECLUDING ANY PROBLEMS.

RAIN CONTINUES TO DEVELOP AND OVERSPREAD THE STATE FROM THE EAST
AND SOUTHEAST. HOURLY RAINFALL RATES CONTINUE TO INCREASE WITH AS
MUCH AS 0.2 TO 0.3 EXTENDING NORTHWEST FROM THE SOUTHERN COASTAL
PLAIN THROUGH THE SOUTHERN PIEDMONT... WITH LESS THAN 0.1 HOURLY
RATES ELSEWHERE. THIS TREND SHOULD CONTINUE WITH EXPANSION OF THE
OCCASIONAL MODERATE RAINFALL IN THE NEXT FEW HOURS.

WILL UPDATE ALL POPS TONIGHT TO 100. QPF WILL BE UPDATED FOR THE
OVERNIGHT PERIOD. LATEST DATA SUGGESTS 1 TO 1.5 INCHES
OVERNIGHT... WITH LOCAL 2 INCH TOTALS POSSIBLE IN THE FLOOD WATCH
AREA. LESSER TOTALS OF 0.25 TO 0.50 EXPECTED OVER THE FAR NW
PIEDMONT.

STORM TOTALS OF 3-5 INCHES WILL BE LIKELY SE... WITH AMOUNTS
TAPERING INLAND TO 1-3 INCHES... EXCEPT LESS THAN 1 INCH IN THE
FAR NW PIEDMONT TRIAD REGION. THESE RAINS WILL LIKELY CREATE RIVER
FLOODING ESPECIALLY ALONG THE TAR... NEUSE... CAPE FEAR... AND
ROANOKE BEGINNING WEDNESDAY. WITH FLASH FLOOD GUIDANCE VALUES IN
THE 12 TO 24 HOUR RANGE RUNNING AS LOW AS 2 TO 2.5 INCHES FOR MUCH
OF THE RALEIGH/DURHAM AREA... THE FLOOD WATCH MAY HAVE TO BE
EXPANDED TO INCLUDE THE NORTHEAST PIEDMONT IN LATER UPDATES.

AS FOR WINDS... SUSTAINED NE WINDS OF 18 TO 25 MPH... WITH GUSTS
TO 35 TO 42 MPH HAVE BEEN COMMON SINCE 200 PM. AS THE COASTAL LOW
DEEPENS OVERNIGHT... AND THE PARENT HIGH PRESSURE TO THE NORTH
STRENGTHENS... WINDS WILL INCREASE DUE TO THE INCREASING PRESSURE
GRADIENT DIRECTED ACROSS NC. FORECASTS WILL BE UPDATED TO INCREASE
WIND SPEEDS. EXPECTED SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS
TO 45 MPH. THIS IS JUST UNDER THE THRESHOLD FOR WIND ADVISORY
CRITERIA... SUSTAINED WINDS OF 30 MPH OR GUSTS TO 46 MPH OR
GREATER. A STRONGLY WORDED SPECIAL STATEMENT HAS BEEN ISSUED FOR
THESE WINDS. REMEMBER... SINCE EARLY NOVEMBER... RAINFALL
EXCEEDING 200 PERCENT OF NORMAL OVER CENTRAL NC HAS ALREADY
OCCURRED. SOILS ARE WET. ADDITIONAL RAINS WILL FURTHER SATURATE
THE SOIL. SOME TREES WILL COME DOWN WITH THESE EXPECTED WINDS
TONIGHT AND WEDNESDAY.

UPDATED GRIDDED FORECASTS AND TEXT ZONES WILL BE SENT SHORTLY. -PWB

PREV DISCUSSION...
 (ISSUED 250 PM EST TUE NOV 21 2006)

SHORT TERM /TONIGHT THROUGH FRIDAY/...
TONIGHT...INTENSE LOW PRESSURE CHURNS OFF THE GA-SC COAST PRODUCING
A BROAD CONVERGENT FLOW OFF THE ATLANTIC INTO CENTRAL NC.  THE
VERTICALLY STACKED SYSTEM WILL ASSUME ALMOST STEADY STATE BLUSTERY
WET CONDITIONS OVER THE AREA. IN ADDITION...PW VALUES APPROACHING
1.5 INCHES WILL MAKE THE SYSTEM AN EFFICIENT RAIN PRODUCER. BEST LOW
LEVEL CONFLUENCE COUPLED WITH STRENGTHENING UPPER DIVERGENCE IS
CENTERED OVER THE COASTAL PLAIN AND SANDHILLS TONIGHT THROUGH WED.
WHILE NOT EXPECTING EXCESSIVE RAINFALL IN A SHORT TIME FRAME (AKA
FLASH FLOOD)...NEARLY SATURATED TOP SOIL ALONG COUPLED WITH MAIN
STEM RIVERS RUNNING QUITE HIGH AND THE LENGTH OF THE EVENT WILL
CREATE SUFFICIENT RUN-OFF...POSSIBLY RESULTING IN FLOODING OF CREEKS
AND STREAMS. THUS...WILL GO WITH A FLOOD WATCH FOR MUCH OF THE
COASTAL PLAIN AND SECTIONS OF THE SANDHILLS TONIGHT AND WED. WHILE
BEST BANDING OF PRECIP EXPECTED IN THE SOUTHERN COASTAL PLAIN AND
SANDHILLS...IF BANDS BECOME ESTABLISHED FARTHER NW...WATCH MAY BE
NEEDED IN SECTIONS OF THE PIEDMONT.

WHILE WIND SPEEDS REACHING/EXCEEDING ADVISORY NOT
EXPECTED...SATURATED TOP SOIL AND PROLONG WIND SPEEDS 20MPH WITH
GUSTS 30-35 MAY CAUSE TREES TO TOPPLE IN A FEW SPOTS. HAVE
HIGHLIGHTED THIS IN SPS.

SYSTEM OCCLUDES WED NIGHT INTO THU AND LIFTS SLOWLY N-NE. THUS
EXPECT RAIN TO GRADUALLY TAPER OFF W-E ACROSS CENTRAL NC WED NIGHT
INTO ERLY THU. CYCLONIC FLOW WILL KEEP SKIES OVERCAST FOR A LARGE
PART OF CENTRAL NC THU WITH GRADUALLY CLEARING FROM THE SW EXPECTED
THU NIGHT INTO FRI.

MAX TEMPS WILL REMAIN WELL BELOW SEASONAL NORMS WED AND THU THEN
RECOVER TO NEAR NORMAL LEVELS FRI.

LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
NOTICEABLE CHANGE IN THE SENSIBLE WEATHER DURING THE EXTENDED WILL
BE THE MODERATING TEMPS. MEDIUM RANGE GUIDANCE SUGGEST A DRY AND
MILD WEATHER REGION SHAPING UP FOR THE SE U.S. AS MID/UPPER LEVEL
RIDGE DEVELOPS OVER REGION IN RESPONSE TO A TROUGH DIGGING OVER THE
WESTERN U.S. THE ECMWF AND GFS DIFFER HOWEVER ON THE AMPLIFICATION
OF THE RIDGE WITH THE ECMWF MUCH STRONGER COMPARED TO THE GFS. THE
ECMWF IS ADVERTISING H5 HEIGHT VALUES ABOUT 100M ABOVE NORMAL. THE
LESS AMPLIFIED GFS (ACTUALLY MORE ZONAL FLOW THAN A AMPLIFY RIDGE)
SUGGEST HEIGHTS ABOUT 50M HIGHER THAN NORMAL. WHILE THE POTENTIAL
EXISTS FOR MAX TEMPS TO BE WELL ABOVE NORMAL (10+ DEGREES) BY EARLY
NEXT WEEK...FAVOR A CONSERVATIVE ROUTE. THUS WILL ADVERTISE MAX
TEMPS SUN-TUE 4-7 DEGREES ABOVE NORMAL. BESIDES...PLENTY OF TIME TO
FINE TUNE BETWEEN NOW AND THEN. WEATHER SHOULD REMAIN DRY THROUGH
TUE.  A MID LEVEL S/W PROGGED TO MOVE ACROSS THE GREAT LAKES TOWARD
NEW ENGLAND TUE INTO WED. THIS FEATURE MAY DRAG A COLD FRONT
TOWARD/ACROSS THE AREA BY MID WEEK. DUE TO TIMING ISSUES...WILL KEEP
POPS BELOW 20% FOR TUE. -WSS

AVIATION...
INTENSE LOW PRESSURE CHURNS OFF THE GA COAST THROUGH THE PERIOD
PRODUCING A BROAD FLOW OF AIR FROM THE NORTHEAST OFF THE ATLANTIC
INTO CENTRAL NC. STRONG AND GUSTY SURFACE WINDS FROM THE NORTHEAST
WILL PERSIST OVER CENTRAL NC.  CLOUD BASES OF 5 TO 10 THSD FT THIS
AFTERNOON WILL DECREASE TO BETWEEN 2 AND 4 THSD FT THIS EVENING WITH
OCNL VSBY 4 TO 6 MI IN RAIN AND CONTINUE TONIGHT. CONDITIONS WILL
DECREASE TO IFR IN LOWER STRATUS AND MODERATE TO POSSIBLY HEAVY RAIN
OVER KFAY...KRWI...AND KRDU TOWARD DAYBREAK WED AND CONTINUE THROUGH
WED MORNING. -RFG
&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FOR NCZ007>011-021>028-038>043-073>078-083>086-088-
089 UNTIL 7 PM WEDNESDAY.
WIND ADVISORY FOR NCZ007>011-021>028-038>043-073>078-083>086-
088-089 UNTIL 7 PM WEDNESDAY.
&&

SYNOPSIS/
SHORT TERM...BADGETT/GIH/BSD
Hazardous weather outlook, Nov 21, 5:44 AM EST, 15 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
544 AM EST TUE NOV 21 2006

NCZ007>011-021>028-038>041-043-073>076-083-084-221045-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-WILSON-STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND-
544 AM EST TUE NOV 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH
CAROLINA.

.DAY ONE...TODAY AND TONIGHT
A DEVELOPING LOW PRESSURE SYSTEM ALONG THE SOUTHEAST ATLANTIC
COAST WILL BRING RAIN AND GUSTY WINDS TO PORTIONS OF CENTRAL NORTH
CAROLINA TODAY AND TONIGHT. LIGHT RAIN IS EXPECTED TO BEGIN OVER THE AREA
DURING THE AFTERNOON. THE THREAT OF RAIN WILL INCREASE TONIGHT.
ADDITIONALLY...NORTHEAST WINDS WILL INCREASE TO 20 TO 25 MPH WITH
GUSTS UP TO 35 MPH IN THE AFTERNOON CONTINUING INTO WEDNESDAY. THE
BEST CHANCE FOR RAIN AND STRONGEST WINDS WILL BE MORE LIKELY OVER
THE EASTERN PIEDMONT AND COASTAL PLAIN ALONG AND SOUTH OF HIGHWAY
1. MOTORISTS SHOULD BE ALERT AS THERE IS THE POTENTIAL FOR BRIEF
INSTANCES OF HANDLING DIFFICULTY...ESPECIALLY OPERATORS OF HIGH
PROFILE VEHICLES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEDNESDAY THROUGH THURSDAY NIGHT...
THE THREAT OF RAIN AND STRONG WINDS WILL CONTINUE OVER PORTION OF
THE AREA...ESPECIALLY OVER THE EASTERN PIEDMONT AND COASTAL PLAIN IN
RESPONSE TO LOW PRESSURE ALONG THE COAST. WIND GUSTS UP TO 30 TO
35 MPH ARE POSSIBLE WEDNESDAY INTO EARLY THURSDAY.

FRIDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER NETWORK ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
HOWEVER SPOTTERS SHOULD MONITOR WEATHER CONDITIONS CLOSELY TODAY
AND TONIGHT.

NCZ042-077-078-085-086-088-089-221045-
JOHNSTON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
544 AM EST TUE NOV 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH
CAROLINA.

.DAY ONE...TODAY AND TONIGHT

A DEVELOPING LOW PRESSURE SYSTEM ALONG THE SOUTHEAST ATLANTIC
COAST WILL BRING RAIN AND GUSTY WINDS TO THE AREA TODAY AND
TONIGHT. RAIN WILL CONTINUE TO OVER SPREAD THE AREA THIS MORNING
BECOMING MORE WIDESPREAD THIS AFTERNOON...CONTINUING TONIGHT.
ADDITIONALLY...NORTHEAST WINDS WILL INCREASE TO 20 TO 25 MPH WITH
GUSTS UP TO 35 MPH IN THE AFTERNOON CONTINUING TONIGHT. THERE IS
THE POTENTIAL FOR LOCALLY HEAVY RAINS TONIGHT. RECENT RAINS HAVE
ELEVATED SOME RIVER LEVELS IN THE AREA. THUS ADDITIONAL LOCALLY
HEAVY RAINS TONIGHT WILL CAUSE RIVER LEVELS TO RISE FURTHER AND
MAY CAUSE OTHER AREAS TO EXPERIENCE FLOODING.

STRONG WINDS ACROSS THE AREA MAY CAUSE MOTORISTS TO EXPERIENCE BRIEF
INSTANCES OF HANDLING DIFFICULTY...ESPECIALLY OPERATORS OF HIGH
PROFILE VEHICLES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEDNESDAY THROUGH THURSDAY NIGHT...
THE THREAT OF LOCALLY HEAVY RAIN AND STRONG WINDS WILL CONTINUE
OVER PORTIONS OF THE AREA...ESPECIALLY OVER THE SOUTHERN COASTAL
PLAIN AND EASTERN SANDHILLS IN RESPONSE TO LOW PRESSURE ALONG THE
COAST. WIND GUSTS UP TO 30 TO 35 MPH ARE POSSIBLE WEDNESDAY INTO
EARLY THURSDAY.

FRIDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER NETWORK ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT.
SPOTTERS SHOULD MONITOR THE LATEST WEATHER FORECASTS CLOSELY.

RA

Nearby

Wind Advisories in North Carolina, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.